Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Quad Cities, IA

April 3, 20114 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2011, 6:59 PM CDT for 4 counties in Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 6:59 PM CDT (23:59 UTC)
Expired
Apr 3, 2011, 7:45 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:50 PM CDTHAIL 1.5Lowden, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 707 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
707 m²/s²
0-3 km storm-relative helicity
803 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WUUS53 KDVN 032359
SVRDVN
IAC031-045-097-105-040045-
/O.NEW.KDVN.SV.W.0009.110403T2359Z-110404T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...

* UNTIL 745 PM CDT.

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY 7 MILES WEST OF MECHANICSVILLE...AND MOVING EAST AT
  65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORLEY...STANWOOD...OLIN...CLARENCE...WYOMING...LOWDEN...OXFORD
  JUNCTION...TORONTO...WHEATLAND...MONMOUTH...LOST NATION...
  CALAMUS...NASHVILLE...GRAND MOUND...HURSTVILLE...MAQUOKETA...
  WELTON...DELMAR...DEWITT...CHARLOTTE AND SPRINGBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4217 9048 4177 9046 4177 9048 4177 9052
      4177 9054 4178 9137 4198 9137 4208 9097
TIME...MOT...LOC 2359Z 258DEG 56KT 4188 9133
WIND...HAIL 60MPH 1.50IN

$$
2 follow-up statements
129 
WWUS53 KDVN 040036
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT SUN APR 3 2011

IAC031-045-097-105-040045-
/O.CON.KDVN.SV.W.0009.000000T0000Z-110404T0045Z/
JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
736 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN JONES...WESTERN CLINTON...NORTHEASTERN CEDAR AND
SOUTHWESTERN JACKSON COUNTIES...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR OXFORD MILLS...OR 9
MILES NORTHEAST OF STANWOOD...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD
JUNCTION...LOWDEN...SHERMAN PARK...WHEATLAND...WELTON...TORONTO...
LOST NATION...GRAND MOUND...ELWOOD...DEWITT...DELMAR...CALAMUS...
NASHVILLE...MONMOUTH...MAQUOKETA MUNICIPAL AIRPORT...MAQUOKETA...
HURSTVILLE...BUCKHORN AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4217 9048 4177 9046 4179 9110 4204 9111
      4207 9103
TIME...MOT...LOC 0036Z 265DEG 23KT 4195 9097
WIND...HAIL <58MPH 1.00IN

$$

NICHOLS
716 
WWUS53 KDVN 040043
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT SUN APR 3 2011

IAC031-045-097-105-040053-
/O.EXP.KDVN.SV.W.0009.000000T0000Z-110404T0045Z/
JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
743 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES...WESTERN
CLINTON...NORTHEASTERN CEDAR AND SOUTHWESTERN JACKSON COUNTIES WILL
EXPIRE AT 745 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4217 9048 4177 9046 4179 9110 4204 9111
      4207 9103
TIME...MOT...LOC 0043Z 265DEG 23KT 4195 9091

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 3, 3:05 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT SUN APR 3 2011

.SYNOPSIS...
EARLY SPRING WARMTH HAS ARRIVED OVER THE FORECAST AREA AHEAD OF A
STRONG LOW PRESSURE SYSTEM OVER CENTRAL IOWA.  TEMPERATURES ARE WELL
INTO THE 70S OVER MOST OF THE AREA WITH LOWER 80S SOUTH SECTIONS ON
SOUTH WINDS OF 20 TO 30 MPH.  SURFACE AND UPPER AIR ANALYSIS SHOWS
STRONG CAP OVERHEAD WITH LOCAL TOOLS SUGGESTING WILL ERODE WITH
CONVECTION TO FIRE ALONG THE STRONG ADVANCING COLD FRONT BETWEEN 5-7
PM.  UPPER AIR ANALYSIS SHOWS LOTS OF WIND NEXT COUPLE OF DAYS AND
THEN CHANGEABLE WITH CHANCE OF STORMS AND SHOWERS WEDNESDAY INTO NEXT
WEEKEND.

&&

.SHORT TERM...TONIGHT AND MONDAY...
TONIGHT...LOCAL CALCULATIONS COMBINED WITH MET-WATCH TOOLS SUGGEST
ISOLATED TO SCATTERED STORMS TO DEVELOP BETWEEN 5 AND 7 PM THIS
EVENING ALONG THE STRONG COLD FRONT NOW IN CENTRAL IOWA.  CHALLENGE
IS LIMITED FORCING ALOFT WITH BEST CONVECTION SUGGESTED TO OCCUR IN
NORTH TO NORTHWESTERN MISSOURI.  COOL DRY AIR ALOFT TO ALLOW FOR
FAVORABLE LARGE HAIL PRODUCTION AND GUSTY STRAIGHT LINE WINDS. LOCAL
SUB-CLOUD SHEAR IS MARGINAL FOR TORNADOES ATTM UNLESS WINDS BACK
AHEAD OF THE COOL FRONT WHICH APPEARS UNLIKELY.  SOME LOCATIONS MAY
SEE HAIL COVERING THE GROUND WITH POTENTIAL FOR GOLF BALL TO POSSIBLY
EVEN NEAR BASEBALL SIZED HAIL IN THE VERY STRONGEST STORM UPDRAFTS...
ALONG WITH 60 TO 70+ MPH WINDS DUE TO STRONG EVAPORATIVE COOLING AND
LOTS OF MOMENTUM TRANSFER OF LOW LEVEL JET. THESE ARE BASED ON SBCAPE
OF 1200-1600 J/KG DERIVED FROM T/TD VALUES OF ~77/60 DEGREES.
CONCEPTUAL TRENDS AND FORCING SUGGEST THE SOUTH 1/3 SECTIONS ARE MOST
AT RISK AS THESE STORMS TO COALESCE INTO A LINE BY MID EVENING. BEST
TOOLS AT 2 PM...SUGGEST NORTH MISSOURI MAY BE AT RISK FOR THE LARGEST
HAIL AND STRONGEST WINDS. RAINFALL AMOUNTS TO BE SPOTTY AND LIGHT
OVER NW 1/2 OF AREA WITH GENERALLY MODERATE AMOUNTS OVER SE 1/2 OF
AREA WITH ISOLATED 1+ INCH AMOUNTS POSSIBLE.  THIS SHOULD NOT POSE AN
IMPACT TO RIVERS OR A RISK OF FLASH FLOODING WITH GUIDANCE VALUES OF
2-3+ INCHES DUE TO OUR DRY SOILS. TEMPERATURES TO FALL OVERNIGHT AS
NW WINDS OF 15 TO 25+ MPH MOVE WITH LINGERING RAIN SHOWERS POSSIBLE.

MONDAY...WINDY...COOL AND CLOUDY TO MOSTLY CLOUDY WITH AREAS OF LIGHT
RAIN AND POSSIBLY DRIZZLE AND NEARLY STEADY TEMPERATURES FROM STRONG
COLD AIR ADVECTION. ANY PRECIPITATION AMOUNTS TO BE VERY LIGHT OF A
FEW HUNDREDTHS OF AN INCH OR LESS.  HIGH TEMPERATURES TO STAY IN THE
40S WITH NW WINDS OF 20 TO 35+ MPH.    ..NICHOLS..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
OVERVIEW...ZONAL FLOW EARLY IN THE PERIOD THEN SOUTHWEST FLOW AS
DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES LATER THIS WEEK.
THE MAIN TROUGH/ENERGY THEN COMES OUT INTO THE MIDWEST ABOUT APRIL
10-11 TIME FRAME.

VERY ACTIVE PATTERN FOR ABOUT THE NEXT 7 DAYS FOR THE MIDWEST. ZONAL
FLOW TUESDAY AND WEDNESDAY WITH MILD TEMPERATURES. WEAK WAVE MOVES
THROUGH THE UPPER MIDWEST BUT THE BULK OF THE RAIN STAYS MAINLY
NORTH OF THE DVN CWA. MOISTURE RETURN LOOKS LIMITED WITH THIS SYSTEM
AND NOT EXPECTING ANY IMPACTS TO THE MS RIVER.

THURSDAY-FRIDAY...DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES
WITH WARM MOIST SOUTHWEST FLOW RETURNING. PRETTY DECENT LOW PRESSURE
MOVES INTO THE REGION WITH SHOWERS/THUNDERSTORMS LIKELY. POTENTIAL
FOR HEAVIER RAINS WITH THIS SYSTEM BUT EXACT QPF AMOUNTS AND
LOCATION OF THE HEAVIEST RAIN STILL TO BE DETERMINED FOR ANY IMPACTS
ON THE MS RIVER. SEVERE WEATHER IS LIKELY AS SHEAR AND INSTABILITY
LOOK SUFFICIENT. WILL HAVE MAX TEMPS IN THE 60S TO LOWER 70S BUT THIS
MAY NEED TO BE RAISED MUCH FURTHER.

NEXT WEEKEND...THE MAIN TROUGH/ENERGY COMES OUT INTO THE MIDWEST
LATER NEXT WEEKEND AND INTO MONDAY...APRIL 10-11. SEVERE WEATHER
ALSO A CONCERN WITH THIS SYSTEM AS MATURE CYCLONE EVENTUALLY
EVOLVES. ONCE AGAIN THE AMOUNT OF QPF WITH THIS EVENT WILL DETERMINE
ANY IMPACTS TO THE ALREADY ELEVATED RIVER LEVELS OF THE MS RIVER.
..HAASE..

&&

.AVIATION...
CID...DBQ TERMINALS...MAINLY VFR WITH ISOLATED TO SCATTERED STORMS
POSSIBLE WITH HAIL.  THEN...BECOMING MVFR WITH CIGS 1-3K AGL AND
CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON.  GUSTY NW WINDS OF 20 TO
30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 02Z.  MLI-BRL TERMINALS
FROM 23Z UNTIL 05Z...MAINLY VFR WITH SCATTERED TO NUMEROUS STORMS
POSSIBLE WITH VERY LARGE HAIL AND STRONG GUSTY WINDS UP TO NEAR 60
MPH. THEN...BECOMING MVFR BY 05Z WITH CIGS 1-3K AGL AND CHANCE OF
SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO
DEVELOP AFTER COOL FRONT PASSES BY 05Z.   ..NICHOLS..

&&

.HYDROLOGY...
STEADY OR SLOW RISES ARE EXPECTED OVER THE NEXT 7 DAYS ON THE
MISSISSIPPI RIVER FROM DUBUQUE DOWNSTREAM TO MUSCATINE. SOUTH OF
MUSCATINE THE RIVER LEVELS ARE EXPECTED TO REMAIN NEARLY STEADY OR
SLOWLY FALL DURING THE UPCOMING WEEK. DURING THE NEXT 7 DAYS THE
MISSISSIPPI RIVER IS EXPECTED TO REMAIN IN MINOR TO MODERATE
FLOODING.

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING MAINLY ALONG AND SOUTH OF A SIGOURNEY IA TO PRINCETON IL
LINE. ISOLATED AMOUNTS OVER AN INCH ARE POSSIBLE IN STRONGER
THUNDERSTORMS. HOWEVER MINIMAL IMPACT IS EXPECTED ON THE MISSISSIPPI
RIVER.

ANOTHER STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO
MUCH OF THE MIDWEST THURSDAY AND THURSDAY NIGHT. THIS WILL BE
FOLLOWED BY YET ANOTHER STORM SYSTEM BRINGING MORE SHOWERS AND
THUNDERSTORMS NEXT WEEKEND. HOWEVER IT IS TOO EARLY TO DETERMINE
RAIN AMOUNTS AND THE EXACT LOCATIONS OF ANY HEAVY RAINS. MORE
IMPORTANTLY WE WILL NEED TO MONITOR HOW MUCH RAIN OCCURS NORTH OF
THE DVN CWA WHICH WOULD IMPACT MORE OF THE MISSISSIPPI RIVER.

ELEVATED RIVER LEVELS WILL LIKELY CONTINUE FOR THE NEXT FEW WEEKS
MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR HIGHER
FLOOD LEVELS FROM POSSIBLE FUTURE SIGNIFICANT PRECIPITATION EVENTS.
..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/HAASE
Hazardous weather outlook, Apr 3, 1:30 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT SUN APR 3 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
130 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
EVENING AS A STRONG COLD FRONT MOVES THROUGH THE OUTLOOK AREA.

COOL...VERY DRY AIR ALOFT COMBINED WITH TEMPERATURES INTO THE UPPER
70S WITH DEWPOINTS AROUND 60 DEGREES WILL MAKE FOR A FAVORABLE
ENVIRONMENT FOR EXCEPTIONALLY LARGE HAIL AND STRAIGHT LINE WINDS
BETWEEN 4 PM LASTING UNTIL MID EVENING. MARGINAL CONDITIONS ARE
FORECAST FOR ISOLATED TORNADOES AT THIS TIME DUE TO LIMITED
DIRECTIONAL SHEAR AT AND BELOW THE CLOUD BASES.  IN SOME LOCATIONS...
THE HAIL MAY COVER THE GROUND IN THE STRONGEST STORMS.

LOCAL CALCULATIONS SUGGEST LARGE HAIL UP TO GOLF BALL AND POSSIBLY
APPROACHING BASEBALL MAY OCCUR WITH STRAIGHT LINE WINDS OF 60 TO
POSSIBLY OVER 70 MPH.  LOCATIONS SUSCEPTIBLE FOR SEVERE WEATHER
SHOULD BE ALONG AND ESPECIALLY SOUTH OF WILLIAMSBURG TO CLINTON TO
STERLING LINE WITH AREAS ALONG AND SOUTH OF HIGHWAY 34 IN IOWA THE
MOST AT RISK FOR THE STRONGEST STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP INTO A LINE
ALONG AND JUST AHEAD OF AN ADVANCING COLD FRONT BY MID EVENING.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR ALL BUT THE FAR
NORTHWEST SECTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND THIS
EVENING.

WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
GRASS FIRES THIS AFTERNOON. THE GREATEST THREAT AREA WILL BE SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT.
IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MISSISSIPPI RIVER LEVELS HAVE STEADIED AND IN SOME CASES HAVE FALLEN
SLIGHTLY IN THE PAST 24 HOURS. THE RIVER WILL CONTINUE WITH MINOR TO
MODERATE FLOODING FOR THE NEXT 7 DAYS. LIGHT TO MODERATE RAIN
AMOUNTS TODAY AND TONIGHT AND AGAIN LATE NEXT WEEK ARE EXPECTED TO
COMBINE WITH ADDITIONAL SNOWMELT TO MAINTAIN THE ELEVATED
MISSISSIPPI RIVER LEVELS...WITH SOME RISES LATER THIS WEEK. THESE
ELEVATED RIVER LEVELS WILL LIKELY CONTINUE THROUGH MUCH OF
APRIL...MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL
FOR FLOODING FROM FUTURE SIGNIFICANT PRECIPITATION EVENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

NICHOLS

In the hours before

Local storm report, Apr 3, 6:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             2 W AMANA               41.80N 91.90W
04/03/2011  M1.75 INCH       IOWA               IA   TRAINED SPOTTER

0632 PM     HAIL             ATKINS                  42.00N 91.86W
04/03/2011  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

0634 PM     HAIL             1 SSE ATKINS            41.99N 91.86W
04/03/2011  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Apr 3, 6:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 S AMANA               41.77N 91.87W
04/03/2011  E1.75 INCH       IOWA               IA   TRAINED SPOTTER

            TIME ESTIMATED BY RADAR.

&&

GROSS
Local storm report, Apr 3, 6:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             HIAWATHA                42.05N 91.68W
04/03/2011  E1.00 INCH       LINN               IA   FIRE DEPT/RESCUE

&&

GROSS
Local storm report, Apr 3, 6:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
04/03/2011  M1.75 INCH       LINN               IA   TRAINED SPOTTER

            JUST SOUTH OF CEDAR RAPIDS AIRPORT.

&&

HAASE
Local storm report, Apr 3, 6:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             1 E SWISHER             41.84N 91.68W
04/03/2011  M1.75 INCH       JOHNSON            IA   CO-OP OBSERVER

&&

GROSS
Local storm report, Apr 3, 6:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             1 SW SWISHER            41.83N 91.71W
04/03/2011  M2.00 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:06 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn39 min
Apr 3, 6:30 PM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Johnson, Keokuk, Linn, Louisa and 2 more45 min
Apr 3, 6:51 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.